Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 66, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 7, 2007, 4:13 AM CDT for Ottawa County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2007, 4:13 AM CDT (09:13 UTC)
- Expired
- Aug 7, 2007, 5:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Ottawa County, KS
The radar
The Topeka radar (KTWX), 117 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:20 AM CDT | HAIL 1 | Minneapolis, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2520 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 070914
SVRTOP
KSC143-071000-
/O.NEW.KTOP.SV.W.0066.070807T0913Z-070807T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
413 AM CDT TUE AUG 7 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 500 AM CDT
* AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MINNEAPOLIS...OR ABOUT 21 MILES NORTH OF SALINA...MOVING NORTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...
BENNINGTON...
WELLS...
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3919 9775 3930 9759 3930 9741 3929 9740
3927 9737 3912 9737 3900 9748 3901 9780
3916 9780
$$3 follow-up statements
000
WWUS53 KTOP 070930
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
429 AM CDT TUE AUG 7 2007
KSC143-071000-
/O.CON.KTOP.SV.W.0066.000000T0000Z-070807T1000Z/
OTTAWA-
429 AM CDT TUE AUG 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR EASTERN OTTAWA COUNTY...
AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MINNEAPOLIS...OR ABOUT 21 MILES NORTH OF
SALINA...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BENNINGTON...WELLS AND NILES.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3919 9775 3920 9764 3922 9752 3922 9744
3922 9737 3912 9737 3896 9737 3896 9775
3916 9775
$$000
WWUS53 KTOP 070941
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
440 AM CDT TUE AUG 7 2007
KSC143-071000-
/O.CON.KTOP.SV.W.0066.000000T0000Z-070807T1000Z/
OTTAWA-
440 AM CDT TUE AUG 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHEASTERN OTTAWA COUNTY...
AT 420 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL OVER MINNEAPOLIS. AT 440
AM CDT...THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF WELLS...OR
ABOUT 20 MILES NORTH OF SALINA...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...WELLS AND NILES.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3919 9768 3920 9764 3920 9755 3920 9746
3919 9737 3912 9737 3896 9737 3896 9768
3915 9768
$$000
WWUS53 KTOP 070957
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
457 AM CDT TUE AUG 7 2007
KSC143-071007-
/O.EXP.KTOP.SV.W.0066.000000T0000Z-070807T1000Z/
OTTAWA-
457 AM CDT TUE AUG 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA COUNTY
WILL EXPIRE AT 500 AM CDT...
AT 457 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3919 9768 3920 9764 3920 9755 3920 9746
3919 9737 3912 9737 3896 9737 3896 9768
3915 9768
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:47 AM CDT, 26 minutes earlier.
Area forecast discussion, Aug 7, 3:47 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 347 AM CDT TUE AUG 7 2007 .DISCUSSION... FORECAST CONCERN CONTINUES TO BE THE HEAT AND POSSIBLE CONVECTION. 08Z WATER VAPOR AND PROFILER DATA SHOW ANOTHER MCV HAS DEVELOPED OVER THE CO HIGH PLAINS WITH THE CENTER OF THE UPPER RIDGE OVER THE LOWER MS RIVER VALLEY. MEANWHILE THUNDERSTORMS HAVE DEVELOPED ALONG A STALLED BOUNDARY/TROUGH AXIS WHICH AT 08Z WAS DIFFICULT TO DISTINGUISH FROM THE OUTFLOW. THERE REALLY HAS NOT BEEN MUCH CHANGE IN THE MODELS FROM PREVIOUS RUNS SO HAVE NOT MADE ANY HUGE CHANGES TO THE PREVIOUS FORECAST. FORECAST SOUNDINGS SHOW SOMEWHAT OF A CAPPING INVERSION IN PLACE FOR TODAY AND WEDNESDAY. HOWEVER IT IS NOT SO STRONG THAT CONVERGENCE ALONG THE TROUGH AXIS AND LEFT OVER OUTFLOW BOUNDARY COULD NOT TRIGGER SOME CONVECTION. THINK THAT AFTERNOON CONVECTION SHOULD BE LIMITED TO ISOLATED COVERAGE OVER MOST OF THE FOREST AREA WITH THE CAP AS WELL THE MCV DRIFTING INTO CENTRAL NEB. BUT AS THE LOW LEVEL JET INCREASES THE CONVERGENCE TONIGHT...THUNDERSTORMS COVERAGE WILL LIKELY INCREASE TO WHAT IS CURRENTLY OCCURRING OVER NEB THIS MORNING. WITH THE BOUNDARY A LITTLE FURTHER SOUTH TONIGHT...THINK THUNDERSTORM CHANCES WILL BE CORRESPONDINGLY HIGHER AND HAVE INCREASED POPS TO AROUND 50 PERCENT NEAR THE STATE LINE. MAINTAINED SLIGHT CHANCES NORTH DURING THE DAY WEDNESDAY WITH SLIGHT CHANCES OVER THE WHOLE AREA WEDNESDAY NIGHT. STILL THE CAP DOES NOT LOOK TO BE UNBREAKABLE DURING THE DAY WEDNESDAY...AND MODELS SHOW A WEAK WIND SHIFT MOVING FROM NORTHWEST TO SOUTHEAST INTO THE FORECAST AREA OVERNIGHT. WHILE ISENTROPIC SFC DO NOT SHOW VERY LOW CONDENSATION PRESSURE DEFICITS...IT HAS NOT TAKEN MUCH LIFT FOR ELEVATED STORMS TO FORM THE PAST COUPLE NIGHTS. MID LEVEL TEMPS AND THE CAP INCREASE FOR THURSDAY AS THE UPPER RIDGE BECOMES CENTERED OVER EASTER KS BY SATURDAY. THEREFORE FORECAST REMAINS DRY WITH LITTLE FORCING AND NO SIGNIFICANT BOUNDARIES SEEN IN THE MODEL SOLUTIONS TO WARRANT POPS. HAVE CONTINUED THE HEAT ADVISORY FOR TODAY AND EXTENDED IT INTO WEDNESDAY. THERE APPEARS TO BE LITTLE RELIEF FROM THE HEAT AND HUMIDITY FOR THE NEXT SEVERAL DAYS. MODELS KEEP THE MOISTURE AXIS IN PLACE OVER THE FORECAST AREA WITH PWS AROUND 2 INCHES. THIS SHOULD PREVENT AFTERNOON DEWPOINTS FROM MIXING OUT TO MUCH. WITH HIGHS FORECAST TO BE IN THE UPPER 90S...HEAT INDICES SHOULD BE 105 TO 110. && WOLTERS .AVIATION... VIGOROUS CONVECTION OVER CENTRAL NE OVERNIGHT APPEARS TO BRING QUASISTATIONARY FRONTAL BOUNDARY SOUTH INTO NORTH CENTRAL KS BY THE LATE AFTERNOON HOURS. THIS MAY INCREASE CONVECTIVE CHANCES NEAR MHK ESPECIALLY THIS AFTERNOON...HOWEVER WARMER MID LEVEL AIR IN PLACE SEEMS TO PREVENT CONVECTION ON THE FORECAST SOUNDINGS...SO WILL LIKELY NOT MENTION TS IN 12Z TAFS. IF THE FRONT SINKS FURTHER SOUTH INTO TAF SITES...CONVECTIVE CHANCES WOULD BE BETTER. 315K ISENTROPIC LIFT AXIS SITS NEAR TAF SITES TODAY...SO WILL MENTION SOME SCATTERED MID CLOUDS. SFC WINDS WILL BEGIN OUT OF THE SOUTH TODAY WITH SOME GUSTS POSSIBLE THIS MORNING THROUGH EARLY AFTERNOON HOURS. AS FRONTAL BOUNDARY SINKS SOUTH LOW LEVEL WINDS WILL BACK AROUND TO THE SOUTHEAST AND GUSTS WILL SUBSIDE. AFTER SUNSET BEST CONVERGENCE LOOKS TO REMAIN NORTH OF TAF SITES ONCE AGAIN...SO WILL NOT MENTION TS AT THIS TIME. && CAVANAUGH .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 700 PM CDT WEDNESDAY FOR ALL COUNTIES. &&
Hazardous weather outlook, Aug 6, 4:40 PM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 440 PM CDT MON AUG 6 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-072145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 440 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT A HEAT ADVISORY REMAINS IN EFFECT TONIGHT. ALTHOUGH LOWS WILL FALL INTO THE MIDDLE TO UPPER 70S...HIGH HUMIDITY LEVELS WILL KEEP HEAT INDICES ABOVE 80 DEGREES THROUGH THE NIGHT. THUNDERSTORMS COULD REDEVELOP OVER PORTIONS OF NORTH CENTRAL AND NORTH EAST KANSAS TONIGHT. VERY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH THE DAY TUESDAY AS AFTERNOON HEAT INDICES WILL COMMONLY BE IN THE 105 TO 108 DEGREE RANGE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS TUESDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES SPREAD TO THE ENTIRE OUTLOOK AREA FOR WEDNESDAY NIGHT. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE WEEKEND WITH AFTERNOON HEAT INDICES COMMONLY REACHING THE 100 TO 105 RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT.
In the hours before
Special weather statement, Aug 7, 3:52 AM CDT, 21 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 352 AM CDT TUE AUG 7 2007 KSZ034-070930- OTTAWA- 352 AM CDT TUE AUG 7 2007 THROUGH 430 AM CDT...A THUNDERSTORM WILL MOVE EAST AT 20 MPH ACROSS PORTIONS OF OTTAWA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING DIME SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MINNEAPOLIS...BENNINGTON AND WELLS.
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.